MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the physician used a powerflex pro 10mm 4cm balloon device during a fistulagram with angiographic guidance.After inflation, the balloon popped, and then when the device was being removed out of sheath, the tip was separated from catheter.The md stated that the patient was not harmed due to the distal tip being retained.The physician was able to guide a unknown wire through the stent narrowing site and placed into the ivc (inferior vena cava).The physician then performed balloon angioplasty of the distal subclavian vein stent.The physician then started to perform balloon angioplasty of the more proximal stent, but the balloon popped.The balloon easily withdrew out of the stents down to the unknown sheath.However, the last portion of the balloon had a very difficult time coming through the sheath.With mild force, the team was able to remove it over the wire which confirmed that the balloon had torn.Both opaque markers were visualized on the catheter.However, the physician was concerned that there was possibly more balloon material remaining on the wire.The physician removed the unknown 6fr sheath and flushed to confirm that no material was within the sheath.The physician then inserted a 35cm 8fr unknown sheath and removed the dilator shortly after the sheath entered the fistula.The physician then advanced the sheath without the dilator hoping to capture any remaining material on the wire.Suction was performed on the sheath while advancing it.The sheath was then removed and flushed; no debris was encountered.The physician reinserted the 8fr sheath just a couple of cm into the fistula.The physician then advanced a snare pre-loaded over the wire up to the axillary vein stent.The snare was tightened around the wire and withdrawn with back into the sheath.The snare was withdrawn from the sheath.The sheath was flushed, and no debris was visualized.The physician was confident at this point that no remaining material was on the wire in the body.The device was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).The lesion was noted to have a little to no calcification.The vessel had little to no tortuosity.The lesion was noted to have a 50-60% stenosis.There was no resistance/friction while inserting the balloon through the sheath.There was no difficulty advancing the device through the vessel or while crossing the lesion.The device was never in an acute bend and was never kinked during use.The saline/contrast ratio was 75/25.The device was discarded.There are no images of the catheter available.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the physician used a powerflex pro 10mm 4cm balloon device during a fistulagram with angiographic guidance.After inflation, the balloon popped, and then when the device was being removed out of sheath, the tip was separated from catheter.The md stated that the patient was not harmed due to the distal tip being retained.The physician was able to guide an unknown wire through the stent narrowing site and placed into the ivc (inferior vena cava).The physician then performed balloon angioplasty of the distal subclavian vein stent.The physician then started to perform balloon angioplasty of the more proximal stent, but the balloon popped.The balloon easily withdrew out of the stents down to the unknown sheath.However, the last portion of the balloon had a very difficult time coming through the sheath.With mild force, the team was able to remove it over the wire which confirmed that the balloon had torn.Both opaque markers were visualized on the catheter.However, the physician was concerned that there was possibly more balloon material remaining on the wire.The physician removed the unknown 6fr sheath and flushed to confirm that no material was within the sheath.The physician then inserted a 35cm 8fr unknown sheath and removed the dilator shortly after the sheath entered the fistula.The physician then advanced the sheath without the dilator hoping to capture any remaining material on the wire.Suction was performed on the sheath while advancing it.The sheath was then removed and flushed; no debris was encountered.The physician reinserted the 8fr sheath just a couple of cm into the fistula.The physician then advanced a snare pre-loaded over the wire up to the axillary vein stent.The snare was tightened around the wire and withdrawn with back into the sheath.The snare was withdrawn from the sheath.The sheath was flushed, and no debris was visualized.The physician was confident at this point that no remaining material was on the wire in the body.The device was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu, prepped normally and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).The lesion was noted to have little to no calcification.The vessel had little to no tortuosity.The lesion was noted to have a 50-60% stenosis.There was no resistance/friction while inserting the balloon through the sheath.There was no difficulty advancing the device through the vessel or while crossing the lesion.The device was never in an acute bend and was never kinked during use.The saline/contrast ratio was 75/25.The device was discarded.There are no images of the catheter available.The product was not returned for analysis.A product history record (phr) review of lot 82255810 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿distal tip- separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics, procedural and handling factors contributed to the reported event.The balloon likely encountered calcified spicules upon delivery or inflation damaging the balloon material.The balloon may have been induced to events that exceeded the material yield strength after the rupture occurred.However, without the return of the device for analysis, it is difficult to draw a conclusion between the device and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Balloon rupture can cause vessel damage and the need for additional intervention.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key16898087
Report Number3007635982-2023-00177
Device Sequence Number14843340
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public(01)20705032060056(17)82255810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Model Number4401004S
Device Catalogue Number4401004S
Device Lot Number82255810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 35CM 8 FRENCH SHEATH; UNK 6 FRENCH SHEATH; UNK DILATOR; UNK GUIDEWIRE; UNK STENT
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age69 YR
Patient SexFemale